What is this? Have you experienced this?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tracks83
Regular Member


Date Joined Mar 2008
Total Posts : 149
   Posted 1/14/2012 8:16 AM (GMT -6)   
Hi everyone. It's been awhile since I posted but everything has been status quo with me. A little history and I'll get to my question. I have had gerd now for approximately 10 years and I have been taking 40 mg of nexium once a day. I also suffer from a hiatal hernia. 3 years ago they discovered one tiny section of Barrett's that's do small the dr is not concerned. It hasn't gotten better but at the same time it hasn't gotten worst.
This is the new problem and if anyone has experienced this please comment or explain what it could be. This probably started around 2 weeks ago. At first I would have this tingling feeling right behind my breast bone. Question: the area where the LES and the stomach meet is that located behind the breast bone?
The tingling was more like when you feel overally anxious and you feel it in your stomach.... Well that feeling right behind the breast bone.
Than the feeling changed. Now the feeling I have is like if I were sleeping on my fist and my fist was under my breast bone all night. Now it's not pain. It's a discomfort. Has anyone had anything like this?y appetite hasn't changed. Food does not get stuck. Nor am I having a problem swallowing.
I did make my annual appt with my gastro. But that's not till March. Anyone ever feel this who suffers from Gerd?
Thanks,
Tracks83

aeshleyrose
Veteran Member


Date Joined Jul 2011
Total Posts : 656
   Posted 1/14/2012 9:50 AM (GMT -6)   
Hey Tracks,

I have experienced both of what you're describing. I always just assumed it was another GERD symptom/Nexium side effect. I also take 40mg/day.

The weird soreness (which is what I think when I think of the sleeping on the fist example) gets worse when I contact my diaphragm and fully breathe out. It usually only lasts for a few seconds, sometimes a minute, and then goes away.

The anxiety feeling I get also. The only time I ever got that feeling (before the Nexium) was if I was feeling a huge adrenaline rush, and it always went away. Now I get it about once week.

Let me know if you ever discover what causes this!
Ashley

bcfromfl
Regular Member


Date Joined Nov 2011
Total Posts : 417
   Posted 1/14/2012 10:00 AM (GMT -6)   
T0 answer your question about the location of the LES: it's not behind the breastbone. It's to the left of that, just behind the bottom rib.

-Bruce

MinnesotaMark
Regular Member


Date Joined Dec 2009
Total Posts : 53
   Posted 1/16/2012 12:26 AM (GMT -6)   
yes I have experienced this. For me it was very mild heartburn (PPIs were reducing acidity) but was aggravated by my larger hiatal hernia. If you have a medium or larger sliding hiatal hernia it is often quite possible that your LES is higher up into your chest (ie; behind your breastbone). This is what happens to me from time to time. I get a 'light' tingly feeling by the breastbone, sometimes even higher. If you have a larger hernia, check out youtube for ways to manage it. warm water jumps first thing in morning, massaging, etc. work for me. Also some chiropractors are trained to help with this. Good luck. MM
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 7:25 AM (GMT -6)
There are a total of 3,005,022 posts in 329,189 threads.
View Active Threads


Who's Online
This forum has 161760 registered members. Please welcome our newest member, Adrianna1023.
264 Guest(s), 3 Registered Member(s) are currently online.  Details
cashlessclay, Mamatomypeas, Buddy Blank